Alert archive / Nebraska / High Wind Warnings in 2008

High Wind Warning 2, NWS Hastings, NE

October 26, 200810 counties in Nebraska

NWS Hastings, NE issued this high wind warning at Oct 26, 2008, 2:18 PM CDT for 10 counties in Nebraska. It was in force for 5 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 26, 2008, 2:18 PM CDT (19:18 UTC)
Expired
Oct 26, 2008, 7:00 PM CDT
In force
5 hr
Issued by
NWS Hastings, NE

Counties Greeley County, NE, Hall County, NE, Hamilton County, NE, Howard County, NE, Merrick County, NE, Nance County, NE, Polk County, NE, Sherman County, NE, Valley County, NE, York County, NE

What was reported inside it

TimeReportWhereRemark
Oct 26, 2:33 PM CDTNON-TSTM WND GST 664 Wsw Arcadia, NENEBRASKA DEPARTMENT OF ROADS SENSOR ON HIGHWAY 70
Oct 26, 2:46 PM CDTNON-TSTM WND GST 603 S York, NENEBRASKA DEPARTMENT OF ROADS SENSOR ON I-80
Oct 26, 2:52 PM CDTNON-TSTM WND GST 61Grand Island, NE
Oct 26, 3:10 PM CDTNON-TSTM WND GST 61Aurora, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 7.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2008-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2008-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -198 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1767 m above ground
0-6 km bulk shear
109 kt
0-1 km storm-relative helicity
-198 m²/s²
0-3 km storm-relative helicity
-130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGID 261918
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
218 PM CDT SUN OCT 26 2008

NEZ041-048-049-062>064-270000-
/O.UPG.KGID.WI.Y.0019.000000T0000Z-081027T0000Z/
/O.NEW.KGID.HW.W.0002.081026T1918Z-081027T0000Z/
/O.CON.KGID.FZ.W.0003.081027T0600Z-081027T1400Z/
NANCE-MERRICK-POLK-HALL-HAMILTON-YORK-
INCLUDING THE CITIES OF...FULLERTON...CENTRAL CITY...OSCEOLA...
GRAND ISLAND...AURORA...YORK
218 PM CDT SUN OCT 26 2008

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE HIGH WIND
WARNING REPLACES THE WIND ADVISORY. A FREEZE WARNING REMAINS IN
EFFECT FROM 1 AM TO 9 AM CDT MONDAY.

VERY STRONG NORTH WINDS ARE EXPECTED THROUGH THE REMAINDER OF THE
AFTERNOON WITH SUSTAINED WIND SPEEDS TO AROUND 40 MPH AND GUSTS AS
HIGH AS 60 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A COLD FRONT WILL USHER IN MUCH COLDER AIR TONIGHT. TEMPERATURES
ARE EXPECTED TO PLUNGE INTO THE LOWER TO MID 20S AND CAUSE A HARD
FREEZE LATE TONIGHT INTO EARLY MONDAY MORNING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

NEZ039-040-046-047-270000-
/O.UPG.KGID.WI.Y.0019.000000T0000Z-081027T0000Z/
/O.NEW.KGID.HW.W.0002.081026T1918Z-081027T0000Z/
VALLEY-GREELEY-SHERMAN-HOWARD-
INCLUDING THE CITIES OF...ORD...GREELEY...LOUP CITY...ST. PAUL
218 PM CDT SUN OCT 26 2008

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THIS
REPLACES THE WIND ADVISORY.

VERY STRONG NORTH WINDS ARE EXPECTED THROUGH THE REMAINDER OF THE
AFTERNOON WITH SUSTAINED WIND SPEEDS TO AROUND 40 MPH AND GUSTS AS
HIGH AS 60 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

KSZ005>007-017>019-NEZ075>077-084>087-270000-
/O.CON.KGID.FZ.W.0003.081027T0600Z-081027T1400Z/
/O.CON.KGID.WI.Y.0019.000000T0000Z-081027T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-ADAMS-CLAY-FILLMORE-
FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...HASTINGS...
CLAY CENTER...GENEVA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
218 PM CDT SUN OCT 26 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
MONDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY.
A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

VERY STRONG NORTH WINDS ARE EXPECTED TODAY AS SUSTAINED WIND
SPEEDS INCREASE INTO THE 30 TO 40 MPH RANGE WITH WIND GUSTS
TO 45 TO 55 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

A COLD FRONT WILL USHER IN MUCH COLDER AIR TONIGHT. TEMPERATURES
ARE EXPECTED TO PLUNGE INTO THE 20S AND CAUSE A HARD FREEZE LATE
TONIGHT INTO EARLY MONDAY MORNING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

NEZ060-061-072>074-082-083-270000-
/O.CON.KGID.WI.Y.0019.000000T0000Z-081027T0000Z/
DAWSON-BUFFALO-GOSPER-PHELPS-KEARNEY-FURNAS-HARLAN-
INCLUDING THE CITIES OF...LEXINGTON...KEARNEY...ELWOOD...
HOLDREGE...MINDEN...BEAVER CITY...ALMA
218 PM CDT SUN OCT 26 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

WESELY
1 follow-up statement
000 
WWUS73 KGID 262357
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
657 PM CDT SUN OCT 26 2008

NEZ041-048-049-062>064-270800-
/O.EXP.KGID.HW.W.0002.000000T0000Z-081027T0000Z/
/O.CON.KGID.FZ.W.0003.081027T0600Z-081027T1400Z/
NANCE-MERRICK-POLK-HALL-HAMILTON-YORK-
INCLUDING THE CITIES OF...FULLERTON...CENTRAL CITY...OSCEOLA...
GRAND ISLAND...AURORA...YORK
657 PM CDT SUN OCT 26 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
MONDAY...
...HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING...

WIND SPEEDS HAVE WEAKENED AND WILL CONTINUE TO SUBSIDE EVEN MORE
EARLY THIS EVENING...THEREFORE THE HIGH WIND WARNING WILL BE
ALLOWED TO EXPIRE AT 7 PM.

TEMPERATURES OVERNIGHT ARE EXPECTED TO PLUNGE INTO THE LOWER TO
MID 20S AND CAUSE A HARD FREEZE LATE TONIGHT INTO EARLY MONDAY
MORNING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

NEZ039-040-046-047-270100-
/O.EXP.KGID.HW.W.0002.000000T0000Z-081027T0000Z/
VALLEY-GREELEY-SHERMAN-HOWARD-
INCLUDING THE CITIES OF...ORD...GREELEY...LOUP CITY...ST. PAUL
657 PM CDT SUN OCT 26 2008

...HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING...

WIND SPEEDS HAVE WEAKENED AND WILL CONTINUE TO SUBSIDE EVEN MORE
EARLY THIS EVENING...THEREFORE THE HIGH WIND WARNING WILL BE
ALLOWED TO EXPIRE AT 7 PM.

$$

KSZ005>007-017>019-NEZ075>077-084>087-270800-
/O.EXP.KGID.WI.Y.0019.000000T0000Z-081027T0000Z/
/O.CON.KGID.FZ.W.0003.081027T0600Z-081027T1400Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-ADAMS-CLAY-FILLMORE-
FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...HASTINGS...
CLAY CENTER...GENEVA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
657 PM CDT SUN OCT 26 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
MONDAY...
...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

WIND SPEEDS HAVE WEAKENED AND WILL CONTINUE TO SUBSIDE EVEN MORE
EARLY THIS EVENING...THEREFORE THE WIND ADVISORY WILL BE ALLOWED
TO EXPIRE AT 7 PM.

TEMPERATURES OVERNIGHT ARE EXPECTED TO PLUNGE INTO THE 20S AND
CAUSE A HARD FREEZE LATE TONIGHT INTO EARLY MONDAY MORNING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

NEZ060-061-072>074-082-083-270100-
/O.EXP.KGID.WI.Y.0019.000000T0000Z-081027T0000Z/
DAWSON-BUFFALO-GOSPER-PHELPS-KEARNEY-FURNAS-HARLAN-
INCLUDING THE CITIES OF...LEXINGTON...KEARNEY...ELWOOD...
HOLDREGE...MINDEN...BEAVER CITY...ALMA
657 PM CDT SUN OCT 26 2008

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

WIND SPEEDS HAVE WEAKENED AND WILL CONTINUE TO SUBSIDE EVEN MORE
EARLY THIS EVENING...THEREFORE THE WIND ADVISORY WILL BE ALLOWED
TO EXPIRE AT 7 PM.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this high wind warning went out at Oct 26, 12:47 PM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Oct 26, 12:47 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1247 PM CDT SUN OCT 26 2008

.AVIATION...18Z KGRI TAF. THE MAIN CONCERN FOR THE TAF PERIOD IS
STRONG AND GUSTY NORTHWEST WINDS. WIND SPEEDS WILL APPROACH 30KTS
THIS AFTERNOON WITH SUNSHINE ALLOWING FOR STRONGER WINDS ALOFT TO
MIX DOWN TO THE SURFACE. THE WIND SPEEDS WILL BEGIN TO SUBSIDE
DURING THE EVENING AS THE SUN SETS. LITTLE TO NO CLOUDS EXPECTED
THROUGH THE TAF VALID PERIOD AND VISIBILITIES WILL REMAIN
UNRESTRICTED.

&&

.PREV DISCUSSION... /ISSUED 1040 AM CDT SUN OCT 26 2008/

UPDATE...UPGRADED FREEZE WATCH TO A FREEZE WARNING. NEW 12Z ETA
AND NAM GUIDANCE HAVE COME IN AND CONTINUE TO BE VERY COLD. IN
FACT...NAM AND ETA GUIDANCE FOR TONIGHT ARE NOW FORECASTING LOWS
OF 16 TO 17 DEGREES IN GRAND ISLAND...WITH THE WARMEST FORECAST OF
21 TO 22 DEGREE READINGS IN CONCORDIA. THEREFORE...THIS IS A CLEAR
CUT HARD FREEZE FOR THE ENTIRE REGION. CURRENT BELIEF IS THAT
GUIDANCE IS A LITTLE TOO COLD AS WINDS STAY UP OVERNIGHT ALLOWING
FOR SOME MIXING. THEREFORE...OFFICIAL FORECAST REMAINS ON AVERAGE
ABOUT 5 DEGREES WARMER THAN MODEL FORECAST GUIDANCE...WHICH IS
STILL A HARD FREEZE FOR EVERYONE IN THE CWA.

PREV DISCUSSION... /ISSUED 525 AM CDT SUN OCT 26 2008/

DISCUSSION...WIND SPEEDS WILL BE THE BIGGEST CONCERN TODAY. DEEP
MIXING WILL ALLOW VERY STRONG WIND GUSTS OF 45 TO 55 MPH
ESPECIALLY TO THE NORTH WHERE LOCATIONS LIKE ORD MAY FLIRT WITH
HIGH WIND WARNING GUSTS THIS AFTERNOON FOR A BRIEF PERIOD.
SUSTAINED WIND SPEEDS SHOULD BE NO PROBLEM AS WELL.

FOR TEMPERATURES...DID NOT DEVIATE TOO MUCH FROM PREVIOUS FORECAST
FOR TODAY AND TONIGHT. FEEL THAT MODEL GUIDANCE IS TOO COLD FOR
TONIGHT CONSIDERING THE FACT THAT WIND SPEEDS ARE GOING TO STAY UP
A BIT AND THERE IS NO SNOW ON THE GROUND. ALSO THINK THAT MODEL
GUIDANCE IS TOO COLD FOR MONDAY NIGHT AS RETURN FLOW BEGINS AND HAVE
REFLECTED THIS IN GRIDS. I WENT ABOVE MODEL GUIDANCE BY A FEW
DEGREES OR SO FOR TUESDAY NIGHT AS WELL.

THE ATMOSPHERE WILL BE DRY AS A BONE FOR THE NEXT SEVERAL DAYS
WITH CLOUDS DIFFICULT TO COME BY MUCH LESS PRECIPITATION.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...FREEZE WARNING FROM 1 AM TO 9 AM CDT MONDAY FOR NEZ041-048-049-
     062>064-075>077-084>087.

     WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NEZ039>041-046>049-
     060>064-072>077-082>087.

KS...FREEZE WARNING FROM 1 AM TO 9 AM CDT MONDAY FOR KSZ005>007-
     017>019.

     WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ005>007-017>019.

&&

UPDATE/AVIATION...WESELY
Hazardous weather outlook, Oct 26, 9:56 AM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
956 AM CDT SUN OCT 26 2008

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
271200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
956 AM CDT SUN OCT 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

A WIND ADVISORY IS IN EFFECT TODAY. PLEASE REFER TO THE WIND
ADVISORY PRODUCT FOR ADDITIONAL INFORMATION.

LOW TEMPERATURES TONIGHT ARE FORECAST TO FALL WELL BELOW FREEZING
BRINGING THE FIRST HARD FREEZE OF THE SEASON TO MUCH OF THE
OUTLOOK AREA. A FREEZE WARNING IS IN EFFECT FOR LOCATIONS THAT HAVE
YET TO SEE A HARD FREEZE. THIS WILL BE THE COLDEST NIGHT THUS FAR
THIS SEASON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A FREEZE WARNING WILL REMAIN IN EFFECT MONDAY MORNING. EVERYONE IN
THE REGION WILL SEE A VERY HARD FREEZE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

WESELY

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 3:42 AM CDTWind AdvisoryGIDAdams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more15 hr
Oct 26, 9:46 AM CDTFreeze WarningGIDAdams, Clay, Fillmore, Franklin, Hall, Hamilton and 7 more23 hr

Nearby

High Wind Warnings in Nebraska, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.